Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Apr 28, 2006, 5:49 PM CDT for Ransom County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 5:49 PM CDT (22:49 UTC)
- Expired
- Apr 28, 2006, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Ransom County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 122 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 282249 SVRFGF NDC073-282345- /O.NEW.KFGF.SV.W.0008.060428T2249Z-060428T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE 549 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 645 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF LISBON TO 3 MILES NORTHEAST OF MILNOR...MOVING TO THE EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ANSELM AND MCLEOD AT 610 PM CDT VENLO AT 615 PM CDT SHELDON AT 620 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4651 9790 4629 9759 4631 9729 4662 9740 $$ CJS/GODON
2 follow-up statements
000 WWUS53 KFGF 282315 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE 614 PM CDT FRI APR 28 2006 NDC073-282345- /O.CON.KFGF.SV.W.0008.000000T0000Z-060428T2345Z/ RANSOM ND- 614 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR EASTERN RANSOM COUNTY... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ANSELM TO 2 MILES NORTHWEST OF DE LAMERE...MOVING TO THE EAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ANSELM BY 620 PM CDT VENLO BY 625 PM CDT MCLEOD BY 630 PM CDT LAT...LON 4652 9771 4629 9753 4629 9729 4658 9739 $$ CJS/GODON
000 WWUS53 KFGF 282345 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE 645 PM CDT FRI APR 28 2006 NDC073-282355- /O.EXP.KFGF.SV.W.0008.000000T0000Z-060428T2345Z/ RANSOM ND- 645 PM CDT FRI APR 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANSOM COUNTY HAS EXPIRED... DOPPLER RADAR INDICATED THE STORMS WERE NO LONGER SEVERE AND SO THE WARNING WAS ALLOWED TO EXPIRE AT 645 PM CDT. LAT...LON 4652 9771 4629 9753 4629 9729 4658 9739 $$ CJS/GODOON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:01 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 28, 4:01 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND ISSUED BY NATIONAL WEATHER SERVICE DULUTH MN 401 PM CDT FRI APR 28 2006 .SHORT TERM...UPPER LEVEL LOW CENTERED JUST EAST OF BISMARCK THIS AFTERNOON. ASSOCIATED COLD TEMPS ALOFT AND RATHER STEEP LAPSE RATES COMBINED WITH CONSIDERABLE HEATING EARLIER TODAY HAS RESULTED IN DEVELOPMENT OF DECENT INSTABILITY OVER ERN ND. STORMS HAVE DEVELOPED ACROSS MUCH OF ERN ND AS A RESULT OVER THE PAST FEW HOURS..AND THIS IS LIKELY TO CONTINUE THROUGH SHORTLY AFTER SUNSET WHEN LOW LEVELS FINALLY START TO STABILIZE WITH THE LOSS OF HEATING. A FEW OF THESE STORMS ARE LIKELY TO CONTINUE PULSING BRIEFLY TO SEVERE LEVELS..WITH A RISK OF HAIL GENERALLY NICKEL SIZE OR SMALLER. IN ADDITION..SW PARTS OF FGF CWA APPEAR TO BE MOST FAVORABLE FOR SEVERE STORMS OVER THE NEXT FEW HOURS..WHERE COMBINATION OF VERY STEEP LOW LEVEL LAPSE RATES AND BROAD CYCLONIC SHEAR IN THE BOUNDARY LAYER MAY AID IN A FEW OF THE STRONGEST UPDRAFTS PRODUCING FUNNEL CLOUDS AND/OR A BRIEF SPIN UP OR TWO IN ADDITION TO HAIL. AREA THAT APPEARS TO BE AT GREATEST RISK OF THIS WILL BE THE FAR SW TIER OF COUNTIES FROM DEVILS LAKE..SWD TO RANSON AND SARGENT COUNTIES. FARTHER EAST..INSTABILITY RAPIDLY DECREASES WITH EWD EXTENT NEAR THE RED RIVER..WHERE MORE STABLE LIFT WILL CONTINUE TO SUPPORT BROAD SYNOPTIC SCALE RAIN WITH A FEW EMBEDDED TSTORMS WELL INTO TONIGHT. RAIN AND HIGHER DEWPOINTS THIS AREA MAY ACT TO HOLD MIN TEMPS IN THE UPPER 40S TO LOWER 50S TONIGHT AS A DECENT SOUTHERLY LOW LEVEL JET DEVELOPS AND CONTINUES DEEPER MOISTURE FEED INTO THE RED RIVER VALLEY AND POINTS EAST. SATURDAY-MONDAY...EVENTUALLY..BROAD UPPER LOW WILL CUT OFF OVER CENT/NRN PLAINS REGION..WITH SRLY/SERLY LOW LEVEL JET CONTINUING THE MOISTURE FEED INTO NW MN AND ERN ND FOR MUCH OF THE WEEKEND. FGF CWA IS EXPECTED TO REMAIN MOSTLY NORTH OF THE DEVELOPING DRY SLOT THAT MAY WORK ITS WAY NWD INTO SRN MN LATE SAT/SUN. INVERTED TROUGH TO REMAIN ACROSS FA THROUGH AT LEAST MON WITH ON AND OFF SHOWERS CONTINUING BUT WEAKENING. TOTAL QPF ACROSS SE HALF OF CWA MAY APPROACH 1-2 INCHES IN SOME AREAS BY MON...WITH LESSER AMOUNTS FARTHER TO THE NORTHWEST. ONE OTHER CONCERN WILL BE WINDS SAT INTO SUN. PRESSURE GRADIENT INCREASES...AND WITH STRONG LOW LEVEL WINDS WILL NEED TO MONITOR. AT THIS TIME WILL GO SUSTAINED AROUND 20 MPH WITH GUSTS 30-35MPH. .LONG TERM(TUE-FRI)...LONG RANGE MODELS IN SIMILAR AGREEMENT WITH MAIN FEATURES UNTIL LATE IN LONG RANGE PERIOD. MODELS SHOWING SLOWER TREND OF EXITING CENTRAL PLAINS UPPER LOW..AND WITH INVERTED SURFACE TROUGH PERSISTING INVOF SERN CWA..WE WILL HANG ON TO LOW POPS IN THE SE CWA THRU MON NIGHT. NEXT CHANCE OF PRECIP APPEARS TO BE ON WED WITH SEWD MOVING/AMPLIFYING UPPER LOW COMING OUT OF SRN CANADA. IF ENOUGH LOW LEVEL MOISTURE LINGERS..COLD TEMPS ALOFT MAY LEAD TO A SEVERE HAIL/WIND THREAT WITH THIS SYSTEM..AND MODEL TRENDS WITH THIS SYSTEM BEAR MONITORING OVER THE NEXT FEW DAYS. IF TRENDS CONTINUE POPS MAY BE NECESSARY IN CURRENT DAY 7. TEMPERATURES SHOWING MINOR UP AND DOWN SWINGS WITH BOUNDARY PASSAGES BUT CLOSE TO AVERAGE. THANKS FOR COORD WITH DLH. && .AVIATION...EXPECT VFR/MVFR CIGS AND SHRA TO CONTINUE TO SPREAD NORTHWARD THROUGH EVENING FROM VALLEY EAST IN LOW LEVEL SOUTHERLY FETCH. MAIN POTENTIAL AT THIS TIME LOOKS TO BE W OF KFAR/KGFK WHERE LACK OF CLOUD COVER ALLOWING FOR HEATING AND ALSO IN AREA OF STEEPER LAPSE RATES...CAPE AND INSTABILITY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNINGS FOR WALSH AND PEMBINA COUNTIES. MN...AREAL FLOOD WARNINGS FOR MARSHALL AND KITTSON COUNTIES. && TG/AV/WFO FGF MILLER/WFO DLH
Hazardous weather outlook, Apr 28, 3:36 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE GRAND FORKS ND ISSUED BY NATIONAL WEATHER SERVICE DULUTH MN 336 PM CDT FRI APR 28 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 336 PM CDT CDT FRI APR 28 2006 ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF THE NORTHERN RED RIVER AND THE PEMBINA RIVER... ...AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR PEMBINA...KITTSON... WALSH AND MARSHALL COUNTIES IN THE NORTHERN RED RIVER VALLEY... ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FOR THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS EVENING AND OVERNIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF EASTERN NORTH DAKOTA THROUGH AROUND 9 PM THIS EVENING. THE GREATEST AREAL COVERAGE OF STORMS WILL BE IN AREAS FROM DEVILS LAKE TO OSNABROCK... SOUTHWARD TO BINFORD... SHARON... VALLEY CITY... FORT RANSON AND MILNOR. A FEW OF THESE STORMS ARE EXPECTED TO REACH SEVERE LEVELS... WITH A PRIMARY THREAT OF PENNY TO NICKEL SIZE HAIL. IN ADDITION... CONDITIONS WILL ALSO BE SOMEWHAT FAVORABLE FOR FUNNEL CLOUDS... AND POSSIBLE A COUPLE OF WEAK AND BRIEF TORNADOES... WITH THE STRONGEST STORMS THROUGH AROUND 7 PM. THE MOST FAVORABLE AREA FOR FUNNEL CLOUDS WILL BE SOUTH OF INTERSTATE 94 AND WEST OF INTERSTATE 29. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA AGAIN SATURDAY AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED OVER EASTERN NORTH DAKOTA. MILLER
In the hours before
Local storm report, Apr 28, 3:23 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
323 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 E AMOURDALE 48.87N 99.31W
04/28/2006 E0.75 INCH TOWNER ND PUBLIC
&&
TGRAFENALocal storm report, Apr 28, 3:55 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
355 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 9 SE DAZEY 47.10N 98.07W
04/28/2006 E0.75 INCH BARNES ND PUBLIC
&&
TGRAFENALocal storm report, Apr 28, 4:43 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
443 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 E LITCHVILLE 46.66N 98.11W
04/28/2006 M0.75 INCH BARNES ND CO-OP OBSERVER
0423 PM HAIL 5 S ENGLEVALE 46.32N 97.91W
04/28/2006 M0.75 INCH RANSOM ND CO-OP OBSERVER
0433 PM FLASH FLOOD 5 NE COOPERSTOWN 47.50N 98.05W
04/28/2006 GRIGGS ND TRAINED SPOTTER
WATER OVER COUNTY ROADWAYS NORTHEAST OF COOPERSTOWN.
&&
MEWENSLocal storm report, Apr 28, 4:47 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
447 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 WNW STIRUM 46.22N 97.84W
04/28/2006 M0.88 INCH SARGENT ND PUBLIC
&&
MEWENSLocal storm report, Apr 28, 5:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
509 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 4 W FORMAN 46.11N 97.72W
04/28/2006 E1.00 INCH SARGENT ND EMERGENCY MNGR
&&
MEWENSLocal storm report, Apr 28, 5:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
523 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL GWINNER 46.22N 97.66W
04/28/2006 E0.75 INCH SARGENT ND CO-OP OBSERVER
&&
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:00 PM CDT | Severe Thunderstorm Warning | FGF | Towner | 32 min |
| Apr 28, 3:29 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 61 min |
| Apr 28, 4:01 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 59 min |
| Apr 28, 4:17 PM CDT | Tornado Warning | FGF | Ransom, Sargent | 43 min |
| Apr 28, 4:39 PM CDT | Flash Flood Warning | FGF | Griggs | 15 hr |
| Apr 28, 5:01 PM CDT | Severe Thunderstorm Warning | FGF | Sargent | 59 min |
| Apr 28, 6:00 PM CDT | Severe Thunderstorm Warning | FGF | Sargent | 45 min |
| Apr 28, 6:40 PM CDT | Severe Thunderstorm Warning | FGF | Richland, Sargent | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.